MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366444
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot #: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that while using the unspecified bd that there was insufficient clot activator additive.The following information was provided by the initial reporter: customer inquiry: customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.From (b)(6) pharmaceutical inc.Performing clinical trials using 6ml sst2 tubes.Lab validated an assay where the tubes are allowed to clot for 30-60 minutes on wet ice and then spun down in a refrigerated centrifuge.Samples are collected, inverted 5 times, allowed to clot, and then centrifuged.Lab is finding large "hunks" of fibrin in the serum and seeing incomplete clotting.Lab is telling the sites to re-spin the tubes and then run the sample.Customer is inquiring what would cause the incomplete separation and the gelatinous material in the serum customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: f.6 imdrf annex f code: f26.The following fields have been updated with additional information: b.5.Describe event or problem: it was reported that during use with bd vacutainer® sst¿ ii advance plus blood collection tubes there was insufficient clot activator additive.The following information was provided by the initial reporter: customer inquiry: customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.From pieris pharmaceutical inc.Performing clinical trials using 6ml sst2 tubes.Lab validated an assay where the tubes are allowed to clot for 30-60 minutes on wet ice and then spun down in a refrigerated centrifuge.Samples are collected, inverted 5 times, allowed to clot, and then centrifuged.Lab is finding large "hunks" of fibrin in the serum and seeing incomplete clotting.Lab is telling the sites to re-spin the tubes and then run the sample.Customer is inquiring what would cause the incomplete separation and the gelatinous material in the serum customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.D.1.Medical device brand name: bd vacutainer® sst¿ ii advance plus blood collection tubes.D.3.Medical device manufacturer: becton dickinson and company (bd) - plymouth, united kingdom / pl6 7bp.D.4 medical device catalog #: 366444.D.4.Unique identifier (udi) #: (b)(4).G.1 manufacturing location: becton dickinson and company (bd) - plymouth, united kingdom / pl6 7bp.G.5.Pma / 510(k)#: bk050036.H.6.Investigation summary: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use with bd vacutainer® sst¿ ii advance plus blood collection tubes there was insufficient clot activator additive.The following information was provided by the initial reporter: customer inquiry: customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.From pieris pharmaceutical inc.Performing clinical trials using 6ml sst2 tubes.Lab validated an assay where the tubes are allowed to clot for 30-60 minutes on wet ice and then spun down in a refrigerated centrifuge.Samples are collected, inverted 5 times, allowed to clot, and then centrifuged.Lab is finding large "hunks" of fibrin in the serum and seeing incomplete clotting.Lab is telling the sites to re-spin the tubes and then run the sample.Customer is inquiring what would cause the incomplete separation and the gelatinous material in the serum customer is reporting 6ml sst vacutainer tubes have incomplete clotting with healthy patients.

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth NJ
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth NJ
UK  
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16747912
Report Number2243072-2023-00626
Device Sequence Number8556458
Product Code JKA
UDI-Device Identifier50382903664448
UDI-Public50382903664448
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366444
Device Catalogue Number366444
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown